Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 67, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 16, 2014, 6:44 PM EDT for Carroll County, Grayson County, City of Galax, Virginia. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2014, 6:44 PM EDT (22:44 UTC)
- Expired
- Jun 16, 2014, 7:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, VA, City of Galax, VA, Grayson County, VA
The radar
The Roanoke radar (KFCX), 70 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 6:55 PM EDT | HAIL 0.88 | Fries, VA | |
| Jun 16, 6:57 PM EDT | HAIL 0.88 | 1 Nnw Fries, VA | HILLTOWN COMMUNITY. |
| Jun 16, 7:00 PM EDT | HAIL 1 | 2 N Fries, VA | |
| Jun 16, 7:10 PM EDT | HAIL 1 | Fries, VA | QUARTER SIZE HAIL IN FRIES. REPORT VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 704 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1008 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
077
WUUS51 KRNK 162244
SVRRNK
VAC035-077-640-162345-
/O.NEW.KRNK.SV.W.0067.140616T2244Z-140616T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
644 PM EDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
THE CITY OF GALAX IN SOUTHWEST VIRGINIA...
NORTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 745 PM EDT
* AT 644 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FRIES...
MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GALAX...
FRIES...
PIPERS GAP...
BYLLESBY...
AND WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3666 8103 3675 8104 3685 8085 3660 8079
TIME...MOT...LOC 2244Z 247DEG 10KT 3672 8100
HAIL...1.00IN
WIND...60MPH
$$
PH2 follow-up statements
925
WWUS51 KRNK 162256
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
656 PM EDT MON JUN 16 2014
VAC035-077-640-162345-
/O.CON.KRNK.SV.W.0067.000000T0000Z-140616T2345Z/
CITY OF GALAX VA-GRAYSON VA-CARROLL VA-
656 PM EDT MON JUN 16 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN GRAYSON AND SOUTHWESTERN CARROLL COUNTIES AND THE
CITY OF GALAX...
AT 655 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER FRIES...MOVING
NORTHEAST AT 5 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
GALAX...
FRIES...
PIPERS GAP...
BYLLESBY...
AND WOODLAWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3666 8103 3675 8104 3685 8085 3660 8079
TIME...MOT...LOC 2255Z 230DEG 6KT 3673 8099
HAIL...1.50IN
WIND...60MPH
$$
PH944
WWUS51 KRNK 162316
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT MON JUN 16 2014
VAC035-077-640-162326-
/O.CAN.KRNK.SV.W.0067.000000T0000Z-140616T2345Z/
CITY OF GALAX VA-GRAYSON VA-CARROLL VA-
716 PM EDT MON JUN 16 2014
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN GRAYSON AND SOUTHWESTERN CARROLL COUNTIES AND THE CITY
OF GALAX IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3666 8103 3675 8104 3685 8085 3660 8079
TIME...MOT...LOC 2314Z 247DEG 10KT 3675 8092
$$
PHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:34 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 16, 3:34 PM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 334 PM EDT MON JUN 16 2014 .SYNOPSIS... HIGH PRESSURE ALOFT WILL LINGER OVER THE REGION INTO THURSDAY BEFORE BEING SUPPRESSED SOUTHWARD AS A UPPER TROUGH HEADS EAST TOWARD THE GREAT LAKES BY THE WEEKEND. TYPICAL SUMMER WEATHER TURNS TO MORE ACTIVE WEATHER BY WEEKS END. && .NEAR TERM /THROUGH TUESDAY/... AS OF 320 PM EDT MONDAY... CONVECTION FIRING ALONG A WEAK SHORTWAVE ALOFT WITH INSTABILITY HIGHER EAST OF THE BLUE RIDGE. DCAPES ARE PUSHING 1000-1500 J/KG SO WET MICROBURSTS AND MARGINALLY SVR HAIL ARE POTENTIALS WITH SOME OF THESE STORMS. WEAK FLOW WILL CAUSE HEAVY RAINERS AS WELL AND WILL SEE LOCALIZED FLOODING POTENTIAL. SO...FOR NOW WILL BE HAVING ISOLATED TO SCATTERED COVERAGE OVER MOST OF THE CWA THRU EARLY EVENING BEFORE LOSS OF HEATING AND ANY UPPER WEAK SUPPORT SUBSIDES. WILL SEE SOMETHING SIMILAR TOMORROW AS 5H HIGH SITUATES ITSELF OVER THE TN VALLEY...WITH EMBEDDED WEAK WAVE MOVING SE ACROSS THE CENTRAL APPALACHIANS IN THE AFTERNOON. WEAK FLOW AGAIN WILL LEAD TO HEAVY RAINERS...AND ISOLATED STRONG TO SVR STORMS. OTHER THAN THAT WILL CONTINUE TO SEE WARM MUGGY CONDITIONS AT NIGHT WITH FOG FORMING IN THE VALLEYS AND WHERE IT RAINED IN THE EARLY EVENING. TUESDAY SHOULD BE SIMILAR TO TODAY IN TERMS OF HIGH TEMPS...RUNNING FROM THE LOWER TO MID 80S WEST...SOME UPPER 80S NEW RIVER VALLEY AND MTN EMPIRE TO LOWER 90S EAST...AND ROANOKE. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 230 PM EDT MONDAY... TYPICAL SUMMERTIME PATTERN IN STORE FOR THE TUESDAY NIGHT AND WEDNESDAY PORTION OF THE FORECAST. SURFACE HIGH PRESSURE WILL BE CENTERED EAST OF THE COASTS OF THE CAROLINAS. AN UPPER LEVEL HIGH AND AN 850 MB HIGH WILL BE VERTICALLY STACKED AND CENTERED OVER TENNESSEE. LOW LEVEL FLOW WILL INCREASE FROM SOUTHWEST THEN WEST ON THE NORTH SIDE OF THE 850 MB HIGH. WHILE NOT THE MOST DIRECT ROUTE...GULF OF MEXICO MOISTURE WILL BE REACHING THE AREA VIA KENTUCKY AFTER A CLOCKWISE TRIP AROUND THE 850 MB HIGH WITH ITS ORIGINS NEAR THE MOUTH OF THE MISSISSIPPI RIVER. THE MOISTURE COMBINED WITH DAYTIME HEATING AND THE BEST CAPPING INVERSION WEST OF THE AREA WILL YIELD DAYTIME AND EARLY EVENING SHOWERS AND STORMS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. BY THURSDAY...AN UPPER LEVEL TROUGH MOVING INTO NEW ENGLAND WILL SEND A BACKDOOR FRONT TOWARD AREA AND ADD GREATER DYNAMICS TO THE REGION FOR BETTER COVERAGE OF SHOWERS AND STORMS. THIS FEATURE WILL ALSO ALLOW THE UPPER RIDGE TO SINK FARTHER SOUTH TOWARD THE GULF COAST...SO THERE WILL BE EVEN LESS OF AN IMPACT OF ANY CAPPING INVERSION. TEMPERATURES THROUGH THE TIME PERIOD WILL REMAIN ABOVE NORMAL. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 1230 PM EDT MONDAY... MEDIUM RANGE FORECAST CONTINUES TO LOOK ACTIVE AS UPPER RIDGE FLATTENS WHILE TROUGH MOVES ACROSS THE NRN TIER OF STATES INTO THE GREAT LAKES BY THE END OF THE PERIOD. STAYING CLOSE TO WHAT WE FORECASTED YESTERDAY IN TERMS OF KEEPING POPS IN THE CHANCE RANGE...DUE TO TIMING OF INDIVIDUAL IMPULSES RACING ALONG THE SRN EDGE OF THE WESTERLIES. ALL IN ALL EVEN THOUGH WILL HAVE POPS NO HIGHER THAN 50-55...STILL CONFIDENCE IS HIGH THAT AT LEAST MOST OF THE FORECAST AREA WILL SEE MEASURABLE RAINFALL DURING THIS TIME. WILL BE CONCERNED WITH MESOSCALE CONVECTIVE SYSTEMS AND TRAINING ALONG THE SRN EDGE OF THE WESTERLIES...AND POTENTIAL FOR FLASH FLOODING IF IT TRACKS OVER THE SAME SPOT. STILL TOO EARLY TO MENTION IN THE HWO...BUT BEARS WATCHING. AS THE AIRMASS HEATS UP PRIOR TO THIS...PLENTY OF FUEL TO ADD TO THE PROVERBIAL FIRE ONCE CONVECTION TAKES PLACE...AND WOULD NOT BE SURPRISED AT LEAST FRI-SAT TO SEE SOME SVR STORM THREAT WITH DAMAGING WINDS. CURRENTLY SPC HIGHLIGHTING LOW PREDICTABILITY GIVEN LACK OF SHEAR AND TIMING OF THE WAVES. MODELS DIFFER OVER THE WEEKEND INTO MONDAY WITH THE 00Z ECMWF FASTER NOW WITH FROPA AND SHORTWAVE DIGGING INTO THE EAST BY MONDAY. THIS MODEL HAS BEEN SHOWING INCONSISTENCY SO WILL LEAN TOWARD 00Z GFS/06Z GFS AND WPC FORECAST. THIS WILL KEEP OUR AREA ON THE SOUTH SIDE OF THE FRONT AND KEEP US IN A STICKY AIRMASS. TEMPS WILL BE STAYING ABOVE NORMAL...ALTHOUGH BLOWOFF FROM CONVECTION UPSTREAM AND STORMS OVERHEAD CAN HINDER THE HEAT. OVERNIGHT WILL BE MUGGY WITH LOWS IN THE 60S...NEAR 70 SOUTHEAST. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... AS OF 1240 PM EDT MONDAY... MADE ADJUSTMENTS TO THIS FORECAST IN TERMS OF CONVECTION. ISOLATED SHRA/TSRA FORMING ALONG AND WEST OF THE BLUE RIDGE ATTM...WILL DRIFT EAST INTO THE FOOTHILLS AND PIEDMONT THRU THIS AFTERNOON. ATTM WE WILL HAVE VCTS AT BCB GIVEN THAT A FEW ECHOES ARE NOT FAR FROM BCB ALTHOUGH THEY ARE NOT PRODUCING CLOUD TO GROUND LIGHTNING YET. THINK THE THREAT LEAVES BCB BY 19Z...AND STAYS SOUTH AND EAST OF ROANOKE TO KEEP THUNDER OUT ALTHOUGH WILL HAVE VCSH THERE FOR A COUPLE HOURS. DANVILLE ACTUALLY LOOKS MORE FAVORABLE PER MESOANALYSIS/RADAR TRENDS AND HIGH-RES MODELS TO SEE CONVECTION NEARBY BY 20Z...AND HAVE VCTS IN FOR NOW. THE WESTERN CWA APPEARS TO STAY OUT OF THE SHRA/TSRA THIS AFTERNOON THOUGH COULD SEE SOME ARRIVING AFTER 00Z..BUT TOO FAR AWAY TO HAVE IN THE TAFS AS MODELS SHOWING WEAKENING TREND BY THEN. OUTSIDE OF ANY SHOWERS ANTICIPATE VFR CONDITIONS WITH SCT-BKN CU IN THE 4-6KFT RANGE. THIS EVENING CU WILL DISSIPATE LEAVING BEHIND A LITTLE CIRRUS. FOG SHOULD FORM IN THE VALLEYS AND RURAL AREAS OVERNIGHT WHICH SHOULD AFFECT ALL BUT BLF/ROA. THINK LWB SHOULD DROP TO LIFR WITH BCB AND POTENTIALLY LYH/DAN DROPPING BELOW 3SM. ANY FOG CLEARS AFTER 13Z TUESDAY...LEAVING PRACTICALLY A REPEAT OF TODAY...WITH ISOLATED/SCATTERED SHRA/TSRA IN THE AFTERNOON. EXTENDED AVIATION DISCUSSION... TYPICAL SUMMERTIME PATTERN WILL PERSIST THROUGH MUCH OF THE UPCOMING WEEK WITH AN EVER-INCREASING THREAT FOR DIURNALLY-DRIVEN CONVECTION. LATE NIGHT AND EARLY MORNING MVFR BR TO LOCALLY LIFR FG WILL ALSO BE ON THE INCREASE...ESPECIALLY IN AREAS FOLLOWING EVENING CONVECTION. BEST DAILY FLIGHT CONDITIONS WILL LIKELY BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS BURN OFF/LIFT...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. THE LATTER HALF OF THE WEEK CONTINUES TO OFFER THE BEST CHANCE FOR WIDESPREAD ORGANIZED CONVECTION AS A FRONTAL BOUNDARY APPROACHES AND THEN STALLS OVER/NEAR THE AREA. THIS WILL PRESENT AN INCREASING THREAT FOR ASSOCIATED FLIGHT RESTRICTIONS. && .CLIMATE... LOCATIONS RECORDS ROANOKE 96/1957 LYNCHBURG 96/1897 DANVILLE 98/1988 BLACKSBURG 88/1994 BLUEFIELD 87/1994 LEWISBURG 87/1994 && .EQUIPMENT... THE NOAA WEATHER RADIO TRANSMITTER AT MOUNT JEFFERSON IS NOT BROADCASTING. THIS IS STATION WNG588 ON A FREQUENCY OF 162.525 MHZ. TECHNICIANS HAVE BEEN NOTIFIED AND IT IS UNKNOWN WHEN IT WILL BE FIXED...BUT EARLY ESTIMATES INDICATED BY TUESDAY AFTERNOON. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...WP SHORT TERM...DS LONG TERM...WP AVIATION...JH/WERT/WP CLIMATE...WP EQUIPMENT...WP
Hazardous weather outlook, Jun 16, 3:43 PM EDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 343 PM EDT MON JUN 16 2014 NCZ003>006-019-020-VAZ032>035-043>047-058-059-171945- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 343 PM EDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STORMS THIS AFTERNOON INTO EARLY EVENING MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL. THERE IS ALSO A THREAT OF ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A THREAT OF STORMS EACH DAY THIS WEEK...INCREASING IN COVERAGE BY FRIDAY. EACH DAY...THERE WILL BE A THREAT OF A STRONG TO SEVERE STORM...ALONG WITH ISOLATED FLASH FLOOD POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-171945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 343 PM EDT MON JUN 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE WILL BE A THREAT OF STORMS EACH DAY THIS WEEK...INCREASING IN COVERAGE BY FRIDAY. EACH DAY...THERE WILL BE A THREAT OF A STRONG TO SEVERE STORM...ALONG WITH ISOLATED FLASH FLOOD POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 5:52 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT MON JUN 16 2014
VAZ058-162230-
HALIFAX VA-
552 PM EDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 630 PM EDT
* AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR LEDA...MOVING TO THE EAST AT 10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
NATHALIE...
LEDA...
AND CODY.
LAT...LON 3681 7896 3681 7915 3683 7915 3702 7910
3698 7893
TIME...MOT...LOC 2148Z 283DEG 9KT 3691 7908
PHLocal storm report, Jun 16, 5:57 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
557 PM EDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 5 SW YADKINVILLE 36.07N 80.72W
06/16/2014 E1.25 INCH YADKIN NC PUBLIC
HALF DOLLAR SIZE HAIL ON BETHEL CHURCH ROAD. HAIL LASTED
ABOUT 10 MINUTES.
&&
MBSLocal storm report, Jun 16, 5:59 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
559 PM EDT MON JUN 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 2 SSE STUART 36.60N 80.27W
06/16/2014 PATRICK VA PUBLIC
WITT CREEK OVERFLOWED ITS BANKS AND FLOODED A PORTION OF
ROUTE 8. THE CREEK RECEDED WITHIN ITS BANKS AT 430 PM.
&&
WHPSpecial weather statement, Jun 16, 6:21 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 621 PM EDT MON JUN 16 2014 VAZ058-059-162245- HALIFAX VA-CHARLOTTE VA- 621 PM EDT MON JUN 16 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA... SOUTHWESTERN CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 645 PM EDT * AT 621 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MT LAUREL...MOVING TO THE EAST AT 10 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... REDOAK... CLOVER... SAXE... DRAKES BRANCH... AND MT LAUREL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3683 7884 3698 7882 3701 7857 3675 7861 TIME...MOT...LOC 2218Z 276DEG 7KT 3690 7879 PH
Special weather statement, Jun 16, 6:26 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
626 PM EDT MON JUN 16 2014
VAZ047-162300-
BUCKINGHAM VA-
626 PM EDT MON JUN 16 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...
* UNTIL 700 PM EDT
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WINGINA...MOVING TO THE EAST AT 10 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
WINGINA.
LAT...LON 3756 7862 3761 7877 3764 7876 3763 7874
3764 7871 3767 7872 3768 7869 3770 7869
3768 7866 3769 7864 3772 7865 3776 7861
3776 7852 3780 7849
TIME...MOT...LOC 2222Z 276DEG 7KT 3769 7870
PHSpecial weather statement, Jun 16, 6:40 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 640 PM EDT MON JUN 16 2014 VAZ015-016-162315- GRAYSON VA-CARROLL VA- 640 PM EDT MON JUN 16 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA... SOUTHWESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 715 PM EDT * AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FRIES...MOVING TO THE EAST AT 10 MPH. A SECOND STRONG STORM WAS OBSERVED NEAR GALAX. * PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... GALAX CITY... FRIES... PIPERS GAP... GALAX HILLSVILLE AIRPORT... AND WOODLAWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3663 8105 3678 8107 3684 8080 3657 8076 TIME...MOT...LOC 2235Z 263DEG 10KT 3669 8101 PH
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:28 PM EDT | Special Weather Statement | RNK | Floyd, City of Radford | 47 min |
| Jun 16, 2:42 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 48 min |
| Jun 16, 2:57 PM EDT | Special Weather Statement | RNK | Patrick | 48 min |
| Jun 16, 3:08 PM EDT | Special Weather Statement | RNK | Bedford | 37 min |
| Jun 16, 3:17 PM EDT | Special Weather Statement | RNK | Henry | 28 min |
| Jun 16, 3:20 PM EDT | Flash Flood Warning | RNK | Patrick | 6 hr |
| Jun 16, 3:21 PM EDT | Special Weather Statement | RNK | Franklin | 24 min |
| Jun 16, 3:34 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 26 min |
| Jun 16, 3:50 PM EDT | Special Weather Statement | RNK | Bedford | 25 min |
| Jun 16, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 35 min |
| Jun 16, 4:39 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
| Jun 16, 5:17 PM EDT | Special Weather Statement | RNK | City of Danville | 58 min |
| Jun 16, 5:31 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jun 16, 5:52 PM EDT | Special Weather Statement | RNK | Halifax | 38 min |
| Jun 16, 6:21 PM EDT | Special Weather Statement | RNK | Charlotte | 24 min |
| Jun 16, 6:26 PM EDT | Special Weather Statement | RNK | Buckingham | 34 min |
| Jun 16, 6:40 PM EDT | Special Weather Statement | RNK | City of Galax | 35 min |
| Jun 16, 7:24 PM EDT | Special Weather Statement | RNK | Grayson | 36 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.